MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820300
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in right coronary artery.A 3.00 x 20mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the balloon failed to inflate, and blood was noted in the inflation device.It was noted that the balloon was burst.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.00 x 20mm stent delivery system (sds), catheter was returned to the complaint investigation site (cis).No issues identified with the hypotube shaft and no issues identified with the outer / mid-shaft sections or the inner lumen of the device.Stent damage was noted where the stent struts were lifted at proximal section.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.No signs of movement, stent was set between the proximal and distal markerbands.Bumper tip showed no signs of distal tip damage.The undamaged crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.The device was soaked in a water bath at 37 degrees celsius and was attached to an encore inflation device.An attempt was then made to inflate the balloon to 16atm as per, synergy xd, using an inflation aid attached however, pressure was unable to maintained as inflation pinhole leak was noted on the polymer extrusion 1cm distal to the port exchange.The encore inflation device was verified before and after the procedure using a druck gauge.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17057183
Report Number2124215-2023-26407
Device Sequence Number12425823
Product Code NIQ
UDI-Device Identifier08714729980971
UDI-Public08714729980971
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2024
Device Model NumberH7493941820300
Device Lot Number0029658590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceWhite